MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34328
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products- wire guide: boston scientific v-18,.014 thruway wire, sheath: terumo 4/5 slender, inflation device: boston scientific inflation device.Pma/510(k) number: k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an angiogram of the right upper extremity, an advance 18 lp low profile balloon catheter ruptured.The female patient was reported to have calcified occlusion of the right brachial/distal subclavian artery.The lesions were first crossed and atherectomized with another manufacturer's 1.25 bur rotablator followed by vessel dilation with an unspecified "5x100 18lp balloon".The complaint device was then used to dilate the "tighter" lesions.The device was inflated five times; however on the sixth inflation, the device ruptured.The device was inflated to 14 atm with each inflation using visipaque contrast and another manufacturer's inflation device.Each inflation was thirty seconds in duration.The patient's anatomy was reported to be severely calcified but not tortuous.It was reported that the balloon was removed from the body and reinserted during the procedure.The balloon was removed after rupture, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one pta4-18-150-5-2 was returned for investigation.As a part of the functional test, an attempt was made to inflate the balloon.However, biomatter occluded the lumen and the balloon could not be inflated.A rupture was noted in the balloon material at approximately 1.1cm from the proximal bond.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, quality control procedures, and overall design history file was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8206260
Report Number1820334-2018-03855
Device Sequence Number11238078
Product Code LIT
UDI-Device Identifier10827002343280
UDI-Public(01)10827002343280(17)210118(10)8518201
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model NumberG34328
Device Catalogue NumberPTA4-18-150-5-2
Device Lot Number8518201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1